Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Goosebumps on thigh, numbness in fingers. Particular reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
I've had a particular area of my left thigh break out in goosebumps. I get this weird sensation and it lasts for about 10 seconds. It has happened about 3 times in the last week or so. I'm also experiencing numbness in my pinky and ring finger on my left hand that happened tonight for a few minutes until I re positioned it. Is there any particular reason why one region in my leg would break out in goosebumps?
Posted Sat, 25 Aug 2012 in Skin Hair and Nails
Answered by Dr. Shanthi.E 5 hours later

Thanks for posting your query.

It seems like a sort of contact dermatitis that you are experiencing due to exposure to an unnoticed contact like an insect bite, ticks, or any allergen. Also, because of the pre-existing skin sensitivity in you.

However, it does not seem a major health concern. Consider using calamine lotion on the affected areas to soothen the skin and also to prevent the progression of the goosebumps.

Take anti-histamine like Tablet. Zyrtec 10mg at night for next 3 days to bring down the allergy.

Dust your linen and bed before you go to bed. Use them washed and clean.

You should be fine soon.

Do let me know if you have more concerns.

Get well soon.

Above answer was peer-reviewed by
Follow-up: Goosebumps on thigh, numbness in fingers. Particular reason? 3 hours later
I think I need to be more specific. This isn't an allergen response. This area of goosebumps appears on one region of my leg and only lasts for 5-10 seconds. It's as if it's raising from fear or cold, but it comes out of nowhere and recedes just as quickly. It's not rash-like. My hairs are raised. I also experience hand numbness, and anxiety after this happens. This may be a neurological response to something.
Answered by Dr. Shanthi.E 10 hours later

Thanks for writing back.

As you rightly said, it may be a physiological response to cold, fear or stress. This happens normally in all individuals due to sympathetic nervous system stimulation.

There is no need for you to be concerned about it. It will go away gradually.

Consider taking Multivitamin supplements for sometime so that your general immunity improves.

You should be fine soon.

If you have no more queries, please accept my answer and write a review.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor